Jump to content

Does strength ever come back?


MO_Sugar

Recommended Posts

I don't usually complain but I feel like I am moving 50 steps backwards for each step forward. I have NO strength, no stamina, even holding my head up for any length of time is tiring! Typing makes my arms feel ike I have been doing a full days labor of some sort. This is driving me CRAZY!!! Going to the grocery store yesterday made me feel like they were going to have to haul my butt out on a gurney.

I have increased my vitamin intake, eating more protien (still not eating very much of ANYTHING) trying to do at least a little excersise (that MAY last 3 minutes). Blood counts aren't to bad with the exception of plateletts. Liver is still working , kidneys are working. Any ideas? I am getting REALLY sick of watching Law and Order reruns this week end, lol.

God Bless you all,

MO

Link to comment
Share on other sites

Mo, I don't have answers for you, but I would like to know if you have someone looking after you, helping you, checking on you, etc. I don't recall you saying if you had any kind of help. When do you go back to the doctor? Hang in there and I will keep praying.

God bless you,

Peggy

Link to comment
Share on other sites

In our experience it always seemed to get really tiring and there was extreme fatigue before the energy level returned. Of course it always depended of the treatments just how much and to what degree the fatigue was...but it does come back.

The one thing they kept at us about was muscle apathy (atrophy)- whatever the term- for losing muscle tone / strength-

As explained to us it was easier to "recover" from treatment induced fatigue if you still had your strength and muscle tone. (Catch 22) but you will be ok- I'm praying - very soon. I'm also praying that your tiredness,, weakness and fatigue are due to the fact that your treatments are WORKING.

Get well wishes going out to you!

Love,

Link to comment
Share on other sites

MO,

I was on Taxol/Carbo and then Taxterre/Carbo from June until October of 2002. I felt as though the battery had been ripped out of me...I was off and on Neupogen and Procrit at times. I got up and showered and dressed every morning, but I couldn't stand up while brushing my teeth. Once off the chemo, my strength started coming back, but it took months. I have off days on my present chemo, but nothing like Taxol/Carbo...plus the darn disease drains us.

I'll pray for renewed strength, but take heart...once you get a break in this routine, you will not be so fatigued. Keep your chin up...but rest as is necessary...and have others do what you just can't.

Margaret

Link to comment
Share on other sites

This holiday I’m trying to keep out of the hospital because of a clot on my lung discover late Friday when he finally read the latest scan. I have to give myself 10 shots over 5 days and get daily coagulation tests. I have a low back spasm and weakness in my extremities. I need the chair for my blood tests.

I think I am suffering from steroid induced Cushing’s disease. I have had to take dexamethasone for weeks because of chemo and TCI. Well known side effects of excess cortisone are muscle wasting, depression, bone loss and fatigue. They never mention this to me or test to see what steroid level obtains. My Onc is on vacation again, but I think he is too busy selling profitable chemo to worry about my little problems. A different Onc would be of the same mold, pushing drug resale. That is their game.

Link to comment
Share on other sites

Mo, I'm back. By the way, you complain all you want - you have definitely earned it, and besides it isn't complaining - it's sharing with those that care about you what you're going through.

I thought of something that they did for my husband when he was knocked flat on his back after taxotere/carbo and radiation at the same time. The onc put him on a low dose of decadron (I think it was 2 mg. a day) to "kick start" him. I think he took it for about 2 weeks and weaned off in the 3rd week. The best part is that it worked. He could hardly step up the step from the garage to the family room, but in less than a week, he was feeling much better.

Hope this helps!

God bless you,

Peggy

Link to comment
Share on other sites

Hi Mo,

Did you ask for anything for your fatigue? I tried Magese, Celexa and Provigil (think I spelled them right) before I settled on Ritalin. It does help and make a difference. I know when my platelets are down I can tell by my low fatigue level. Despite I was told that should not effect fatigue. Ask them. Never know. Worth a try. Hope this helps. Peace, take care and God Bless.

Rich

Link to comment
Share on other sites

I have been doing carbo/taxol and now gemzar and my poor body is pretty tired too. We are both trying to work full-time and running around a lot I imagine. My doctor finally said I need to slow down a little. Could you take a break from work for a few days and just sleep? You definitely deserve to complain whenever you want.

Link to comment
Share on other sites

The latest report is I am checking in at 1pm tomorrow to have a fliud draw done and see if that will help. It sure can't hurt, lol. I am afraid my MN trip is off until I have some energy but the good news is, my boss came to me and asked if I wanted to be able to work from home for awhile!! Since 90% of what I do is on the internet and phones that may be the next option.

God Bless and I will let you know if the drain works,

MO

Link to comment
Share on other sites

Mo,

I too am having problems with low energy. I usually describe mine as total exhaustion but I haven't done anything to get exhausted from. I am anemic as a result of all my treatment and my blood counts are screwed up. Some are high and some are low. My chemo doc is giving me Epogen shots on a weekly basis and that seems to be helping. Nothing dramatic but it does show promise. I asked him about Procrit or whatever is getting so much TV time these days and he wasn't in favor of it.

How are your counts? I'm guessing they're satisfactory or you'd know it and be doing something. Hope they find a simple answer for you.

And we're sort of in the same boat on the trips. Our newest grandbaby was due today up in Fargo and we'd planned to be there. Luckily for us the stork was delayed as I went in for my weekly epogen shot here and ended up getting my next CT scan a little early . Seems the doc and I are having a vacation schedule conflict and this sort of straightened that out. If I have the strength I'm good for the summer before I have to see him again. Of course, the shots continue.

Hope everything went well for you today. Best wishes

Link to comment
Share on other sites

Mo,

I'm sorry you're feeling so weak. You may want to take a second look at the vitamin supplements. Sometimes more isn't such a great idea. Just grasping at straws, and hoping that the low energy levels will turn out to be caused by something easily remedied...

Link to comment
Share on other sites

Mo, Sorry to hear about your lack of energy but glad to hear your boss will let you work for home. Yea!

Have you tried a protein drink? The one I take has multi vitamin and minerals which helps. I drink it with rice milk but you can use it with water, regular milk, etc. It helps when I don't feel like eating and has much more vitamins/minerals than most protein canned drinks. Also, it's lighter tasting - not overwhelming as some are. The one I use is Spiru-tein High Energy Protein Powder. Both the strawberry and chocolate tastes good.

HTH,

Cat

Link to comment
Share on other sites

Mo,

Chin up, kiddo. Chemo gets you more wiped out before you get stronger, and its got some lag time involved.

Try five minutes 4x a day exercise to get you up and moving a bit. Atrophy is a problem.

I always took a B complex with B12 for energy. ??

What ever works, hon.

Glad your boss said homework is a good idea.

Take care,

XOXOXOX

Prayers, always,

MaryAnn

Link to comment
Share on other sites

Helo Mo!~

If you didn't raise this issue I was going to. My husband is so unbelievably exhausted tooo~ We've been fighting his atrophy for months but I'm convinced lately, that were it not for Glutamine ordered by his med. onc. and the tons of vitamins [heavy B's and C, extra selenium, calcium] and a special fortified drink from a nutritionist, I feel sure he'd not be walking today. As it is, on his second radiation treatment his legs collapsed from under him while looking for the mens room! He's also getting Procrit/Arisit (?) weekly, plus Dexamethazone 2x/day.

I have absolutely no answers, except that rest is a good thing I believe. Otherwise, you couldn't do it if you wanted to!~ You are in our prayers as well. Please pray for us too -- I don't know if our Bob will be able to make it through the next three weeks of radiation --- he's increasingly tired with each passing day.

Big Hugs to you Mo -

Beth

=========================

Husband Stage IV SCLC w/mets to liver, spine, bnes

carbo/taxol, then neuropathy

switched to CPT-11, then extreme spine pain and

mild confusion

Started whole brain radiation/spinal rads Monday

Link to comment
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.

×
×
  • Create New...